Arkansas, 2013

Damaging Winds in Arkansas, May 9, 2013

May 9, 2013 · NWS TSA · 3 events in 1 county or zone

Thunderstorms developed along an outflow boundary that was pushing into northeastern Oklahoma during the early morning hours of the 9th. The storms moved into northwestern Arkansas before sunrise, the stronger of which resulted in damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Thunderstorms developed along an outflow boundary that was pushing into northeastern Oklahoma during the early morning hours of the 9th. The storms moved into northwestern Arkansas before sunrise, the stronger of which resulted in damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 9, 5:01 AM CST, 24 minutes earlier.

Area forecast discussion, May 9, 5:01 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
601 AM CDT THU MAY 9 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 12Z TAFS... A LINE OF THUNDERSTORMS WILL MOVE INTO
NORTHWEST ARKANSAS SHORTLY... AFFECTING KXNA... KFYV... AND KFSM.
THIS WILL LIKELY CAUSE BRIEF MVFR CONDITIONS ALONG WITH STRONG
GUSTY WINDS AND HEAVY RAINFALL. AFTER PASSAGE OF THE LINE OF
THUNDERSTORMS... VFR CONDITIONS WILL PREVAIL AREAWIDE WITH A PERIOD OF
LIGHT TO MODERATE RAINFALL. CONDITIONS WILL IMPROVE FROM WEST TO
EAST LATER THIS MORNING... WITH VFR CONDITIONS EXPECTED TO PREVAIL AT
ALL SITES THROUGH TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 320 AM CDT THU MAY 9 2013/

DISCUSSION...
MORNING SURFACE ANALYSIS SHOWS WEAK FRONTAL BOUNDARY DRAPED ACROSS
WCNTRL KS INTO THE NRN TX PANHANDLE...WITH A DRYLINE EXTENDING SWD
ALONG THE OK/TX PANHANDLE. A LINE OF STRONG THUNDERSTORMS HAS
DEVELOPED AND MOVED OFF THE FRONT...AND IS CURRENTLY ENTERING THE
NWRN PARTS OF THE FORECAST AREA. SHEAR/INSTABILITY FALL OFF
ACROSS NERN OK...ALTHOUGH COLD POOL/LOW-LEVEL JET SHOULD KEEP THE
MCS GOING ACROSS NE OK (AND POSSIBLY INTO NW AR) THIS MORNING.
HIGHEST POPS WILL BE ACROSS THIS AREA...BUT WILL TAKE A LAST LOOK
AT RADAR BEFORE ISSUING FINAL NUMBERS.

FRONT SHOULD SAG A BIT FARTHER S TODAY...AND MAY SEE ADDITIONAL
CONVECTIVE DEVELOPMENT ALONG THIS BOUNDARY AS WELL AS THE
DRYLINE...WITH THE ACTIVITY PROPAGATING EWD. BEST CHANCES OF
STORMS...AND SEVERE WEATHER...WILL LIKELY BE ACROSS SE OK LATER THIS
AFTERNOON AND INTO THE EVENING. LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY THREAT.

SHOWERS/THUNDERSTORMS WILL BE TAPERING OFF LATER THURSDAY NIGHT INTO
FRIDAY AS THE COLD FRONT EVENTUALLY PUSHES S OF THE REGION. MODELS
REMAIN CONSISTENT BRINGING A SECONDARY SURGE OF COOLER AIR THROUGH
THE AREA LATE SATURDAY...AND COULD SEE SOME SCATTERED SHOWERS
ACCOMPANY THE FRONT ACROSS NE OK. COOLER WEATHER EXPECTED FOR
SUNDAY...ALTHOUGH TEMPS WILL QUICKLY REBOUND EARLY NEXT WEEK AS SLY
FLOW RETURNS. WILL INTRODUCE POPS AGAIN BY WEDNESDAY...AS A BROAD
UPPER LOW DRIFTS INTO THE SRN PLAINS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, May 9, 3:53 AM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
453 AM CDT THU MAY 9 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
453 AM CDT THU MAY 9 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A LINE OF STRONG STORMS CURRENTLY MOVING ACROSS EASTERN OKLAHOMA
WILL CONTINUE PROGRESSING EASTWARD EARLY THIS MORNING. A GUST
FRONT AHEAD OF A BAND OF HEAVY PRECIPITATION IS PRODUCING WIND GUSTS
BETWEEN 40 AND 50 MPH NEAR THE APEX OF A BOW IN THE LINE. THIS
BOWED PORTION OF THE LINE IS EXPECTED TO PROGRESS APPROXIMATELY
FROM TULSA COUNTY TO WASHINGTON AND MADISON COUNTIES IN NORTHWEST
ARKANSAS OVER THE NEXT 3 OR SO HOURS. ELSEWHERE ALONG THE LINE...
WINDS BETWEEN 30 AND 40 MPH HAVE BEEN EXPERIENCED. A BRIEF PERIOD
OF VERY HEAVY RAINFALL IS ACCOMPANYING PASSAGE OF THE ENTIRE LINE
OF STORMS. THIS ACTIVITY IS EXPECTED TO SLOWLY WEAKEN AS IT
PROGRESSES EASTWARD THIS MORNING.

ANOTHER ROUND OF CONVECTION WILL LIKELY DEVELOP TO OUR WEST AND
NORTH THIS AFTERNOON... AND ONCE AGAIN PROPAGATE INTO EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS FROM LATE THIS AFTERNOON INTO THE
OVERNIGHT HOURS. THESE STORMS HAVE THE POSSIBILITY TO BE STRONG TO
SEVERE AS THE THEY MOVE ACROSS THE REGION. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM ACTIVITY IS LIKELY TO BE ONGOING ACROSS THE REGION
EARLY FRIDAY MORNING. AGAIN... THERE WILL THE POSSIBILITY OF
STRONG TO SEVERE CONVECTION... ALONG WITH PERIODS OF HEAVY
RAINFALL. AS A COLD FRONT MOVES SOUTHWARD THROUGH THE REGION LATE
THURSDAY INTO EARLY FRIDAY... SHOWERS AND THUNDERSTORMS WILL TAPER
OFF... WITH A DIMINISHING CHANCE FOR SEVERE WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 9, 2:10 AM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
310 AM CDT THU MAY 9 2013

OKZ054-059-060-064-065-090915-
CREEK OK-OKFUSKEE OK-OSAGE OK-PAWNEE OK-TULSA OK-
310 AM CDT THU MAY 9 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CREEK...OSAGE...PAWNEE AND SOUTHWESTERN TULSA

IN EAST CENTRAL OKLAHOMA
     WESTERN OKFUSKEE

AT 309 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTH OF GRAINOLA TO BURBANK TO 5 MILES
SOUTHEAST OF SKEDEE TO 8 MILES SOUTHWEST OF QUAY TO 34 MILES WEST OF
MILFAY...MOVING EAST AT 40 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS FROM 40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9600 3586 9604 3585 9619 3565 9620
      3537 9644 3545 9645 3539 9654 3539 9662
      3615 9663 3615 9682 3624 9682 3624 9692
      3633 9693 3633 9704 3650 9704 3656 9690
      3659 9699 3676 9689 3679 9676 3699 9675
TIME...MOT...LOC 0809Z 277DEG 34KT 3697 9658 3669 9664
          3631 9658 3605 9672 3577 9710
Special weather statement, May 9, 2:43 AM CST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
343 AM CDT THU MAY 9 2013

OKZ054>056-059>061-064-066-067-070-090915-
CREEK OK-MUSKOGEE OK-NOWATA OK-OKMULGEE OK-OSAGE OK-PAWNEE OK-ROGERS
OK-TULSA OK-WAGONER OK-WASHINGTON OK-
343 AM CDT THU MAY 9 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CREEK...NOWATA...OKMULGEE...EASTERN OSAGE...EASTERN PAWNEE...
     ROGERS...TULSA...WESTERN WAGONER AND WASHINGTON

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE

AT 343 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF WAH SHA SHE STATE PARK TO 7 MILES
NORTHEAST OF KEYSTONE STATE PARK TO 4 MILES SOUTHWEST OF
MILFAY...MOVING EAST AT 30 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS FROM 40 TO 50 MPH.

LAT...LON 3620 9544 3550 9584 3564 9619 3565 9663
      3583 9663 3622 9627 3700 9624 3701 9543
TIME...MOT...LOC 0843Z 270DEG 24KT 3696 9611 3622 9615
          3572 9657
Special weather statement, May 9, 3:06 AM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
406 AM CDT THU MAY 9 2013

OKZ054>057-060>062-064>068-070-071-090930-
CHEROKEE OK-CRAIG OK-CREEK OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA
OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-ROGERS OK-TULSA OK-WAGONER
OK-WASHINGTON OK-
406 AM CDT THU MAY 9 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN CHEROKEE...NORTHWESTERN MUSKOGEE AND OKFUSKEE

IN NORTHEAST OKLAHOMA
     CRAIG...SOUTHEASTERN CREEK...MAYES...NOWATA...OKMULGEE...
     NORTHEASTERN OSAGE...ROGERS...TULSA...WAGONER AND WASHINGTON

IN SOUTHEAST OKLAHOMA
     WESTERN MCINTOSH

AT 405 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTH OF WAH SHA SHE STATE PARK TO 2 MILES
SOUTHEAST OF OCHELATA TO OWASSO TO 4 MILES NORTH OF BEGGS TO 2 MILES
SOUTHWEST OF PADEN...MOVING EAST AT 40 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS FROM 40 TO 50
MPH AND PENNY SIZE HAIL.

LAT...LON 3700 9509 3658 9501 3616 9501 3579 9519
      3514 9591 3516 9599 3529 9599 3529 9645
      3545 9645 3543 9649 3545 9655 3539 9654
      3539 9662 3548 9663 3580 9615 3626 9592
      3700 9619
TIME...MOT...LOC 0905Z 270DEG 33KT 3696 9605 3658 9589
          3626 9579 3580 9602 3548 9652
Special weather statement, May 9, 3:28 AM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 AM CDT THU MAY 9 2013

ARZ001-OKZ055>058-061>063-065>074-091030-
ADAIR OK-BENTON AR-CHEROKEE OK-CRAIG OK-DELAWARE OK-HASKELL OK-MAYES
OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-OKFUSKEE OK-OKMULGEE OK-OTTAWA
OK-PITTSBURG OK-ROGERS OK-SEQUOYAH OK-WAGONER OK-WASHINGTON OK-
428 AM CDT THU MAY 9 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WESTERN BENTON

IN EAST CENTRAL OKLAHOMA
     CHEROKEE...MUSKOGEE...SOUTHEASTERN OKFUSKEE AND NORTHWESTERN
     SEQUOYAH

IN NORTHEAST OKLAHOMA
     CRAIG...DELAWARE...MAYES...NOWATA...OKMULGEE...OTTAWA...EASTERN
     ROGERS...WAGONER...WASHINGTON AND NORTHWESTERN ADAIR

IN SOUTHEAST OKLAHOMA
     NORTHWESTERN HASKELL...MCINTOSH AND NORTHEASTERN PITTSBURG

AT 426 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTH OF WANN TO 3 MILES NORTH OF TIAWAH TO 4
MILES NORTHEAST OF MORRIS TO BEARDEN...MOVING EAST AT 50 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS FROM 40 TO 50
MPH AND PENNY SIZE HAIL.

LAT...LON 3700 9476 3623 9449 3559 9477 3522 9544
      3526 9599 3529 9599 3529 9645 3535 9645
      3566 9589 3630 9562 3700 9587
TIME...MOT...LOC 0926Z 274DEG 41KT 3698 9577 3629 9551
          3566 9578 3535 9637
Special weather statement, May 9, 4:16 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
516 AM CDT THU MAY 9 2013

ARZ001-010-019-029-OKZ057-058-062-063-068>076-091045-
ADAIR OK-BENTON AR-CHEROKEE OK-CRAIG OK-CRAWFORD AR-DELAWARE
OK-HASKELL OK-LATIMER OK-LE FLORE OK-MAYES OK-MCINTOSH OK-MUSKOGEE
OK-OTTAWA OK-PITTSBURG OK-SEBASTIAN AR-SEQUOYAH OK-WASHINGTON AR-
516 AM CDT THU MAY 9 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     BENTON...CRAWFORD AND WASHINGTON

IN WEST CENTRAL ARKANSAS
     NORTHWESTERN SEBASTIAN

IN EAST CENTRAL OKLAHOMA
     CHEROKEE...EASTERN MUSKOGEE AND SEQUOYAH

IN NORTHEAST OKLAHOMA
     EASTERN CRAIG...DELAWARE...NORTHEASTERN MAYES...OTTAWA AND ADAIR

IN SOUTHEAST OKLAHOMA
     HASKELL...NORTHERN LE FLORE...SOUTHEASTERN MCINTOSH...NORTHERN
     PITTSBURG AND NORTHERN LATIMER

AT 515 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF WELCH TO 3 MILES WEST OF CHLOETA
TO 2 MILES WEST OF TAHLEQUAH TO WARNER TO 5 MILES NORTH OF
SCIPIO...MOVING EAST AT 45 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS FROM 40 TO 50
MPH... AND PENNY SIZE HAIL.

LAT...LON 3691 9461 3651 9461 3650 9412 3618 9403
      3567 9403 3566 9407 3561 9407 3523 9436
      3482 9508 3507 9607 3508 9607 3549 9537
      3592 9505 3644 9505 3700 9521 3701 9500
TIME...MOT...LOC 1015Z 287DEG 38KT 3695 9510 3641 9494
          3590 9494 3546 9526 3511 9590
Special weather statement, May 9, 4:51 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
551 AM CDT THU MAY 9 2013

ARZ001-002-010-011-019-OKZ058-063-068>070-072-074-076-091130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CRAWFORD AR-DELAWARE
OK-HASKELL OK-LE FLORE OK-MADISON AR-MUSKOGEE OK-OTTAWA OK-SEQUOYAH
OK-WASHINGTON AR-
551 AM CDT THU MAY 9 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     BENTON...NORTHWESTERN CARROLL...NORTHWESTERN CRAWFORD...WESTERN
     MADISON AND WASHINGTON

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN CHEROKEE...SOUTHEASTERN MUSKOGEE AND SEQUOYAH

IN NORTHEAST OKLAHOMA
     EASTERN DELAWARE...EASTERN OTTAWA AND ADAIR

IN SOUTHEAST OKLAHOMA
     NORTHERN HASKELL AND NORTHERN LE FLORE

AT 551 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF QUAPAW TO 4 MILES SOUTHEAST OF
CHEROKEE CITY TO STILWELL TO 4 MILES NORTHWEST OF ENTERPRISE...MOVING
EAST AT 45 MPH.

A LARGE PORTION OF BENTON...NORTHWESTERN CARROLL...NORTHWESTERN
CRAWFORD...WESTERN MADISON...WASHINGTON...SOUTHEASTERN CHEROKEE...
EASTERN DELAWARE...NORTHERN HASKELL...NORTHERN LE FLORE...
SOUTHEASTERN MUSKOGEE...EASTERN OTTAWA...SEQUOYAH AND ADAIR COUNTIES
WILL BE AFFECTED BY THESE STORMS THROUGH 630 AM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS OF 40 TO 50 MPH.

LAT...LON 3651 9461 3650 9385 3624 9379 3579 9389
      3520 9475 3523 9545 3527 9545 3532 9538
      3530 9535 3535 9534 3579 9473 3625 9464
      3700 9483 3700 9462
TIME...MOT...LOC 1051Z 270DEG 38KT 3697 9472 3625 9452
          3579 9462 3526 9540

The radar

The Western Arkansas radar (KSRX), 81 km away, was scanning. The volume nearest the first event began at 11:27 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
May 9, 5:25 AM CST
Where
Washington County, (Fyv)fayetteville Ar
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
36.000, -94.170

The ASOS instrument at Drake Field in Fayetteville measured 59 mph thunderstorm wind gusts.

Thunderstorm Wind, Washington

When
May 9, 5:31 AM CST
Where
Washington County, 3 mi NW of Elkins
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
36.031, -94.038

Strong thunderstorm wind blew down trees, damaged a roof, blew down a chimney, and damaged a barn.

Thunderstorm Wind, Washington

When
May 9, 5:50 AM CST
Where
Washington County, Elkins
Measured
70 kt (81 mph) estimated gust
Reported by
Storm Chaser
Coordinates
36.000, -94.000

A storm chaser reported several trees had been uprooted or snapped by strong thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453186, 453187, 453189.